Mississippi, 2011

Flash Flood and Hail in Mississippi, June 7, 2011

June 7, 2011 · NWS JAN · 38 events in 19 counties and zones

Abundant low level moisture and hot afternoon temperatures allowed plenty of instability to develop during the afternoon and evening hours of June 7th, 2011. Severe storms affected portions of central Mississippi in response with the storms producing wind damage and nickel to golf ball sized hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$654,000
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Abundant low level moisture and hot afternoon temperatures allowed plenty of instability to develop during the afternoon and evening hours of June 7th, 2011. Severe storms affected portions of central Mississippi in response with the storms producing wind damage and nickel to golf ball sized hail. The thunderstorm wind damage occurred in the form of tree damage, damaged power lines and power poles. Isolated flash flooding occurred in Forrest County as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 7, 9:15 AM CST, 4 hours earlier.

Area forecast discussion, Jun 7, 9:15 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT TUE JUN 7 2011

.UPDATE...ALTHOUGH RECORD HIGHS WILL REMAIN A FEW DEGREES OUT OF
REACH IT WILL STILL BE HOT TODAY. HAWKINS FIELD AND JACKSON CAME
IN AT 90F AT 10 AM WITH MID TO UPPER 80S NOTED ELSEWHERE. VISIBLE
SATELLITE IMAGERY SHOWS NEARLY FULL INSOLATION OVER OUR CWA BUT
WITH CLOUDS NOTED SWIRLING AROUND A DISTURBANCE MOVING WEST IN THE
NORTHERN GULF JUST SOUTH OF MOBILE. THIS DISTURBANCE ALONG WITH
LOWERING HEIGHTS OVER OUR CWA WILL COMBINE WITH INCREASING DEEP
LAYER MOISTURE AND PRIME HEATING TO SET OFF A FEW MORE SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING THAN WE SAW MONDAY.
MODEL CONSENSUS STILL POINTS TO OUR SOUTHERN ZONES AS HAVING THE
GREATEST COVERAGE OF STORMS. LOCAL WET MICROBURST CHECKLIST CAME IN
AGAIN WITH FAVORABLE PARAMETERS FOR A FEW STRONG TO SEVERE STORMS
WITH WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAIN AND QUARTER SIZE HAIL
WILL ALSO BE POSSIBLE. THIS POTENTIAL IS MAINLY FOR THE AREA SOUTH
OF INTERSTATE 20. /22/

&&

.AVIATION...VFR CONDITIONS PREVAILING THIS MORNING WITH A LITTLE HZ
LINGERING. SCATTERED TO BROKEN CUMULUS 4-6K FEET WILL DEVELOP BY
17-23Z WILL BE ACCOMPANIED BY ISOLATED CONVECTION DEVELOPING WITH
THE NWD MOVING SEA BREEZE FROM THE COAST AFTER ABOUT 18Z...BECOMING
SCATTERED SHRA COVERAGE BY 23Z. BY LATE AFTERNOON...ANY STORMS COULD
EASILY PRODUCE STRONG GUSTY WINDS OF 50KTS...MAINLY IMPACTING AREAS
W OF HIGHWAY 49 AND S OF I-20 UNTIL SUNSET./28/40/

&&

.PREV DISCUSSION... /ISSUED 343 AM CDT TUE JUN 7 2011/

..RECORD HIGH TEMPERATURE STRING APPEARS TO HAVE ENDED...BETTER
RAIN CHANCES FOR A COUPLE OF DAYS...

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...A SHIFT TO SELY LOW
LEVEL FLOW HAS BEGUN ALONG THE COAST AS AN UPPER LEVEL SHEAR AXIS
WAS PIVOTING INTO THE REGION ON THE LATEST WATER VAPOR SATELLITE
IMAGERY.  BEST CONVECTION ON MONDAY WAS GENERALLY S OF HIGHWAY 84
AND MORE CONVECTIVE CLOUD DEBRIS HEADING TOWARD SERN MS FROM THE E
THIS MORNING. THE WEAKENING MID-UPPER ANTICYCLONE ACROSS THE MID
SOUTH BRINGING AN INVERTED SHORT WAVE WWD FROM SRN AL/NW FL WHICH
WILL COMBINE WITH THE 200MB TUTT AXIS FROM THE NRN GULF INTO THE
LOWER MS VALLEY. NEAR 1.9 INCH PWATS ALONG THE COAST SHOULD BE
LIFTED NWD WITH THIS LOW AND SHEAR AXIS THROUGH WEDNESDAY. WHILE
ABOVE NORMAL TEMPS WILL PERSIST...A GOOD CHANCE OF AFTERNOON/EVENING
TSRA SHOULD BE SEEN FOR OUR CENTRAL AND SRN LOCATIONS STARTING ABOUT
18-20Z AND SPREADING TO OUR SRN 2/3 OF THE CWFA BY 23-01Z. ANY
RAINFALL WE CAN GET WILL BE WELCOMED SINCE MODERATE/SEVERE DROUGHT
CONDITIONS HAVE EXPANDED DURING THE PAST MONTH OR SO.

FOR TODAY AND WEDNESDAY...ADDED CLOUD COVER TODAY SHOULD RESULT IN A
SHORTER DURATION OF THE HOTTEST HIGH TEMPERATURES. A FEW SERN
LOCATIONS COULD BE RAIN-COOLED BY MID AFTERNOON AS HAZY SUNSHINE
EARLY ON WILL GIVE WAY TO MORE CONVECTION STARTING IN SERN MS ABOUT
MIDDAY. SHRA/TSRA THEN BUILD N AND W GOING THROUGH THE AFTERNOON AND
EVENING. THE SEA BREEZE SHOULD BE RATHER ROBUST AND MORE ACTIVE IN
SRN SECTIONS FROM ABOUT 19Z-23Z WHERE K INDEXES REACH 43 OR SO. SPC
AND LOCAL WRFS...HRR MODELS SHOW BEST AXIS OF AFTERNOON TSRA
GENERALLY W OF A QUITMAN-JACKSON-BASTROP LINE UNTIL RIGHT AFTER THE
SUN SETS. SCATTERED STORMS IN THE SW SHOULD RESULT IN BETTER
BOUNDARY COLLISIONS TO PRODUCE GUSTY WINDS AND MICROBURST POTENTIAL
WITH INVERTED-V SOUNDING PROFILES COMMON. ISOLATED STORMS WILL HAVE
THE POTENTIAL TO PRODUCE DAMAGING WINDS OF 60MPH... THE PRIMARY TIME
WILL BE 20Z-01Z AS OUR BEST RAIN CHANCES FOR THE WEEK REACH INTO THE
I-20 CORRIDOR. KEPT THE POPS IN THE 30-50 PERCENT RANGE FOR NOW BUT
LIKELY POPS COULD BE NEEDED FOR PORTIONS OF HIGHWAY 84 WHERE QUICK
1-2 INCH RAINS MOST PROBABLE.

LINGERING CLOUDS AND BEST MOISTURE AXIS ON WEDNESDAY APPEAR TO
RESIDE OVER THE WRN HALF OF THE CWFA INCLUDING NERN LA/SERN AR.
SLOWER HEATING UP WILL BE SEEN WITH PWATS STILL NEAR 1.8 INCHES BUT
THE UPPER SHEAR AXIS BEGINS PULLING SEWD AS THE TUTT CIRCULATION
TURNS EWD FROM THE MOUTH OF THE MS RIVER AREA. WE SHOULD SEE AT
LEAST A SECOND DAY OF DECENT DIURNALLY DRIVEN SHRA/TSRA BEFORE SOME
DRYING ARRIVES FOR WEDNESDAY NIGHT AND PWATS DROP BELOW 1.5 INCHES
AGAIN.

ABOVE NORMAL TEMPS SHOULD SEE HEAT INDEX VALUES 98-102F TODAY AND
EVEN COOLER WEDNESDAY. OVERNIGHT LOWS CLOSE TO 70F ONCE AGAIN THIS
MORNING AND TONIGHT...WITH UPPER 60S MORE LIKELY FOR ERN MS
WEDNESDAY NIGHT. STAYED CLOSE TO MAV MOS FOR HIGHS BOTH DAYS. /40/

LONG TERM...THURSDAY THROUGH EARLY NEXT WEEK...LAST NIGHT CONSENSUS
OF OPERATIONAL MODELS AND MODEL ENSEMBLES SHOWED DECENT AGREEMENT
THAT A WEAKNESS IN THE VAST UPPER RIDGE WOULD EXTEND ACROSS LOWER MS
VALLEY REGION THROUGH THE BULK OF THIS WORK WEEK.
NOW...UNFORTUNATELY...COMPOSITE NUMERICAL MODEL GUIDANCE SUGGESTS
THIS WAS OPTIMISTIC AND RIDGING WILL PREDOMINATE AGAIN AS EARLY AS
LATE THURSDAY. SUBSEQUENTLY...CONSENSUS SUGGESTS UPPER RIDGING
(MAINLY CENTERED TO OUR WEST) WILL LAST AT LEAST THROUGH NEXT
WEEKEND.

THE RESULT OF THESE GOINGS ON ALOFT WILL LIKELY CONFINE ISOLATED
AFTERNOON THUNDERSTORMS TO WESTERN ZONES THURSDAY...AND THEN KEEP
ALMOST ALL AFTERNOON AND EARLY CONVECTIVE ACTIVITY CONFINED ALONG OR
SOUTH OF THE SOUTHERN BORDER OF THE CWA FRIDAY THROUGH SUNDAY.
MEANWHILE...TEMPERATURES SHOULD HEAT BACK UP THROUGH THIS
PERIOD...WITH A RETURN TO SOME SPORADIC 100 DEGREE READINGS NOT OUT
OF THE QUESTION BY NEXT WEEKEND. MEXMOS GUIDANCE IS NOT GOING NEAR
THAT HOT...AND THE OFFICIAL FORECAST DOES NOT INCLUDE 100S YET...BUT
I DID RAISE HIGHS IN MOST AREAS THROUGH THE EXTENDED PERIOD. MEXMOS
FORECAST LOWS IN THE UPPER 60S TO LOWER 70S DID NOT LOOK BAD
CONSIDERING ATMOSPHERE WILL DRY OUT AGAIN OVER THIS TIME PERIOD AND
ALLOW FOR EFFICIENT NIGHTTIME COOLING. DEFINITELY POSSIBLE WE COULD
END UP WITH CONDITIONS ON PAR WITH THE RECENT HEAT BY NEXT
WEEKEND...BUT POTENTIAL FOR OFFICIAL HEAT ADVISORY CRITERIA TO BE
MET THROUGH EARLY NEXT WEEK IS NOT LOOKING VERY HIGH AND WILL NOT
MENTION RETURN OF HEAT IN THE HWO AT THIS JUNCTURE.

MODEL CONSENSUS DOES GIVE SOME HOPE OF UPPER RIDGE BECOMING CENTERED
FAR ENOUGH WEST IN THE PLAINS EARLY NEXT WEEK TO ALLOW BOUNDARIES
(AND ASSOCIATED CONVECTION) TO EFFECTIVELY "BACK-DOOR" INTO THE
ARKLAMISS AFTER THE WEEKEND. THIS EVOLUTION OF THE OVERALL WEATHER
REGIME WOULD DEFINITELY CUT THE HEAT BACK A LITTLE AGAIN AND
POSSIBLY RESULT IN MUCH BETTER OVERALL RAIN CHANCES. HOWEVER...I DO
NOT HAVE HIGH CONFIDENCE IN THE CONSENSUS MODEL OUTPUT TAKING
DEVELOPING DROUGHT CONDITIONS AND RECENT PERSISTENCE INTO ACCOUNT.
FOR NOW I HAVE TAKEN THE TACT OF NOT RAISING GUIDANCE TEMPS TOO
MUCH (ESPECIALLY IN EASTERN MS) AFTER SUNDAY AND INCLUDING SLIGHT
CHANCE POPS EVERYWHERE BY TUESDAY (WHILE VIGOROUSLY CROSSING
FINGERS). /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       98  70  94  69 /  30  38  27  14
MERIDIAN      96  69  94  66 /  29  38  17  11
VICKSBURG     97  69  94  68 /  26  32  32  19
HATTIESBURG   96  71  95  70 /  51  28  35  16
NATCHEZ       96  70  92  69 /  40  39  32  15
GREENVILLE    98  73  95  72 /   9  16  25  10
GREENWOOD     97  71  95  70 /   7  18  26  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/28/40/BB
Hazardous weather outlook, Jun 7, 4:51 AM CST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
551 AM CDT TUE JUN 7 2011

LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-081100-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
551 AM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH
MISSISSIPPI...AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG AND SEVERE THUNDERSTORMS WILL BE CAPABLE OF
DAMAGING MICROBURST WINDS IN EXCESS OF 60 MPH AND QUARTER TO HALF-
DOLLAR-SIZED HAIL THIS AFTERNOON AND EARLY EVENING. THE GREATEST
RISK WILL BE LOCATED ALONG AND SOUTH OF A QUITMAN TO JACKSON TO
BASTROP LINE BETWEEN 2PM AND 9PM. TORRENTIAL RAINS OF ONE TO TWO
INCHES IN QUICK BURSTS WILL ALSO BE POSSIBLE CAUSING ROADWAYS TO
BE VERY SLICK WITH PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ISOLATED STRONG AFTERNOON THUNDERSTORM WILL BE POSSIBLE MAINLY
WEST OF THE INTERSTATE 55 CORRIDOR WEDNESDAY WITH THE PRIMARY RISK
BEING WIND GUSTS OF 50 MPH...OTHERWISE THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

ARZ074-075-MSZ018-019-025>039-044>046-081100-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
551 AM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...
AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG OR SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF
50 TO 60 MPH AND QUARTER-SIZED HAIL WILL BE POSSIBLE FROM MID
AFTERNOON THROUGH EARLY EVENING NORTH OF THE INTERSTATE-20 CORRIDOR.
TORRENTIAL RAINS OF ONE INCH IN QUICK BURSTS WILL ALSO BE POSSIBLE.
ROADWAYS WILL BECOME VERY SLICK ONCE WET AS LITTLE TO NO RAIN HAS
OCCURRED OVER THE PAST SEVERAL WEEKS TO REMOVE EXCESS OIL AND
SEDIMENTS ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ISOLATED STRONG AFTERNOON THUNDERSTORM WILL BE POSSIBLE MAINLY
WEST OF THE INTERSTATE 55 CORRIDOR WEDNESDAY WITH THE PRIMARY RISK
BEING WIND GUSTS OF 50 MPH...OTHERWISE THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Special weather statement, Jun 7, 12:28 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
128 PM CDT TUE JUN 7 2011

MSZ062-071900-
LINCOLN MS-
128 PM CDT TUE JUN 7 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF EAST LINCOLN
AT 128 PM CDT...MOVING WEST AT 10 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.

PEOPLE IN CENTRAL LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3150 9059 3166 9047 3163 9024 3149 9024
      3145 9025
TIME...MOT...LOC 1828Z 105DEG 10KT 3156 9033

JC
Special weather statement, Jun 7, 12:40 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
140 PM CDT TUE JUN 7 2011

MSZ073-074-071910-
FORREST MS-LAMAR MS-
140 PM CDT TUE JUN 7 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHEAST OF WEST HATTIESBURG
AT 141 PM CDT...MOVING NORTHWEST AT 10 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.

PEOPLE IN EAST CENTRAL LAMAR AND CENTRAL FORREST COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3123 8956 3137 8945 3125 8917 3110 8929
TIME...MOT...LOC 1841Z 125DEG 7KT 3123 8932

JC
Special weather statement, Jun 7, 12:50 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT TUE JUN 7 2011

MSZ054-055-071920-
SIMPSON MS-COPIAH MS-
150 PM CDT TUE JUN 7 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER UNION AT 150 PM CDT...MOVING
NORTHWEST AT 5 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.

PEOPLE IN EAST CENTRAL COPIAH AND SOUTHWESTERN SIMPSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3179 9025 3203 9024 3191 8990 3177 8999
TIME...MOT...LOC 1850Z 123DEG 4KT 3185 9007

CME

The radar

The Jackson/Brandon,MS radar (KDGX), 121 km away, was scanning. The volume nearest the first event began at 19:16 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 11 hail, 1 flash flood. Local standard time, as filed.

Hail, Lamar

When
June 7, 1:15 PM CST
Where
Lamar County, 2.95 mi W of Oak Grove
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
31.280, -89.470

Nickel sized hail was reported at the intersection of Highway 589 and Old Highway 24.

Thunderstorm Wind, Forrest

When
June 7, 1:21 PM CST
Where
Forrest County, 2.52 mi SSW of Palmers Crossing
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
31.246, -89.287

Minor damage occurred to the Police and Fire Training Academy. Power outages occurred south of Hattiesburg. One tree was blown down on Roy Tucker Road and several trees were blown down on John Odom Road.

Thunderstorm Wind, Copiah

When
June 7, 1:35 PM CST
Where
Copiah County, 0.91 mi SE of Hazlehurst
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
Utility Company
Coordinates
31.860, -90.390

Power lines were blown down in the city. Broadcast media reported that much of the city was without power.

Thunderstorm Wind, Forrest

When
June 7, 1:44 PM CST
Where
Forrest County, 3.64 mi NE of (Hbg)hattiesburg Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.310, -89.210

Two trees were blown down on John Evan Road.

Thunderstorm Wind, Forrest

When
June 7, 1:44 PM CST
Where
Forrest County, 1.82 mi SW of (Hbg)hattiesburg Arp
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
31.250, -89.270

ASOS measured a wind gust of 62 mph at Bobby L. Chain Airport.

Thunderstorm Wind, Simpson

When
June 7, 1:44 PM CST
Where
Simpson County, 0.91 mi NE of Pinola
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.880, -89.960

A couple of trees were blown down along of Highway 28.

Thunderstorm Wind, Jefferson

When
June 7, 1:55 PM CST
Where
Jefferson County, 2.76 mi S of Harriston
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.680, -91.030

A few trees were blown down on Highway 28.

Thunderstorm Wind, Jones

When
June 7, 2:02 PM CST
Where
Jones County, 1.8 mi SSW of (Pib)pine Belt Rgnl
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.448, -89.347

A couple of trees were blown down southwest of the Hattiesburg-Laurel Regional Airport.

Thunderstorm Wind, Hinds

When
June 7, 2:29 PM CST
Where
Hinds County, 1.38 mi S of Utica
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
32.100, -90.620

A few trees were blown down in Utica.

Thunderstorm Wind, Jones

When
June 7, 2:34 PM CST
Where
Jones County, 0.91 mi SW of Laurel
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.690, -89.140

A couple of trees were blown down in Laurel.

Hail, Covington

When
June 7, 2:34 PM CST
Where
Covington County, 2.34 mi E of Collins
Measured
1 in hail
Property damage
$20,000
Reported by
Public
Coordinates
31.624, -89.511

Quarter sized hail fell on McCarty Lane east southeast of Collins.

Thunderstorm Wind, Lincoln

When
June 7, 2:40 PM CST
Where
Lincoln County, 0.91 mi NW of Bristerville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.390, -90.290

A few trees were blown down just east of Ruth.

Thunderstorm Wind, Hinds

When
June 7, 2:40 PM CST
Where
Hinds County, Learned
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
32.200, -90.550

Power lines were blown down at the intersection of Oak Street and Bush Road.

Hail, Jefferson Davis

When
June 7, 2:43 PM CST
Where
Jefferson Davis County, 1.82 mi NW of Prentiss Arpt
Measured
1 in hail
Property damage
$20,000
Reported by
Public
Coordinates
31.620, -89.920

Quarter sized hail was reported along Oak Grove Road northwest of Prentiss.

Thunderstorm Wind, Rankin

When
June 7, 2:45 PM CST
Where
Rankin County, 1.46 mi ESE of Flowood
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
NWS Employee
Coordinates
32.274, -90.096

Trees were blown down at Old Brandon Road at Rose Garden, Old Brandon Road at Crestview and Highway 80 at Pirates Cove. Trees were also blown down across Highway 80 just east of the Hinds County Line.

Hail, Forrest

When
June 7, 2:52 PM CST
Where
Forrest County, 2.13 mi SW of Mc Laurin
Measured
1.75 in hail
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
31.145, -89.241

Quarter to golf ball sized hail fell all around the Paul B. Johnson State Park.

Thunderstorm Wind, Forrest

When
June 7, 2:55 PM CST
Where
Forrest County, 0.94 mi S of (Hbg)hattiesburg Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
31.256, -89.249

Power lines were blown down at Camp Shelby, trees were blown down in the Indian Springs and Sunrise areas, and a few trees were blown down along Pierce Road south of Hattiesburg.

Hail, Lincoln

When
June 7, 2:57 PM CST
Where
Lincoln County, Wilkinson
Measured
0.88 in hail
Reported by
Public
Coordinates
31.380, -90.420

Thunderstorm Wind, Franklin

When
June 7, 3:00 PM CST
Where
Franklin County, 1.18 mi E of Oldenburg
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.580, -90.960

A few power lines were blown down along McNair Road.

Thunderstorm Wind, Hinds

When
June 7, 3:00 PM CST
Where
Hinds County, 1.24 mi SSW of Jackson Hawkins Fld
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
32.313, -90.228

A power pole and lines were blown down near Ellis Avenue. Power lines were also blown down at the I-220 overpass at Livingston Road.

Hail, Franklin

When
June 7, 3:05 PM CST
Where
Franklin County, 1.9 mi WNW of Roxie
Measured
1.75 in hail
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
31.510, -91.100

Quarter to golf ball sized hail was reported all around the Roxie Community.

Flash Flood, Forrest

When
June 7, 3:06 PM CST to 3:30 PM CST
Where
Forrest County, 2.73 mi SW of Epps to 3.6 mi SW of Epps
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.100, -89.230

Flooding was reported at the intersection of J.B. Horne and Pearce Road.

Hail, Simpson

When
June 7, 3:11 PM CST
Where
Simpson County, 3.05 mi NNW of Jaynesville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
31.813, -89.791

Quarter size hail fell along Varner Road near the Simpson and Jefferson Davis County line.

Hail, Simpson

When
June 7, 3:11 PM CST
Where
Simpson County, 3.5 mi S of Magee Muni Arpt
Measured
1 in hail
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.820, -89.790

Quarter size hail fell along Varner Road.

Thunderstorm Wind, Lawrence

When
June 7, 3:15 PM CST
Where
Lawrence County, 0.69 mi S of Tilton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
31.410, -90.020

A few trees were blown down near Tilton.

Thunderstorm Wind, Simpson

When
June 7, 3:25 PM CST
Where
Simpson County, 0.62 mi WSW of Mendenhall
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.948, -89.890

Trees were blown down along Airport Road and Athens Road.

Thunderstorm Wind, Clarke

When
June 7, 3:35 PM CST
Where
Clarke County, 0.91 mi SW of Hale
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.960, -88.780

A tree was reported blown down on County Road 280.

Thunderstorm Wind, Hinds

When
June 7, 3:40 PM CST
Where
Hinds County, Edwards
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
32.330, -90.600

A couple of trees were blown down around Edwards.

Thunderstorm Wind, Rankin

When
June 7, 4:10 PM CST
Where
Rankin County, 0.58 mi E of Rice Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.270, -90.020

A tree and power lines were blown down at 108 Prescott Drive. Trees were also blown down at Highway 18 and West Sunrise Drive.

Hail, Scott

When
June 7, 4:33 PM CST
Where
Scott County, 3 mi SSE of Raworth
Measured
1.5 in hail
Property damage
$10,000
Reported by
Public
Coordinates
32.330, -89.550

Many large limbs were also blown down.

Thunderstorm Wind, Lauderdale

When
June 7, 4:35 PM CST
Where
Lauderdale County, 0.9 mi NE of Meridian
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
32.380, -88.710

A tree fell onto a house at the intersection of 37th Avenue and 20th Street. Trees were also blown down onto power lines at 4100 40th Street, and the intersection of 23rd Avenue and 23rd street. A tree was blown down over Highway 80. Dime size hail fell on Valley Road.

Thunderstorm Wind, Hinds

When
June 7, 4:40 PM CST
Where
Hinds County, 2.94 mi ENE of Cynthia
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
32.413, -90.202

A large tree was blown down along Livingston Road.

Thunderstorm Wind, Hinds

When
June 7, 4:45 PM CST
Where
Hinds County, Learned
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
32.200, -90.550

Power lines were blown down at the intersection of Oak Street and Bush Road.

Thunderstorm Wind, Scott

When
June 7, 5:10 PM CST
Where
Scott County, 0.9 mi NE of Hillsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.460, -89.510

A light pole snapped and transformers were on fire at Old Hillsboro Road and Hillsboro VFW Road.

Hail, Madison

When
June 7, 5:23 PM CST
Where
Madison County, 0.98 mi SSE of Revive
Measured
1 in hail
Property damage
$10,000
Reported by
Public
Coordinates
32.737, -89.763

Thunderstorm Wind, Madison

When
June 7, 5:25 PM CST
Where
Madison County, 4.53 mi S of Camden
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
32.716, -89.845

A large tree was blown down in a yard off Branson Road.

Hail, Leake

When
June 7, 5:37 PM CST
Where
Leake County, Madden
Measured
1.5 in hail
Property damage
$25,000
Reported by
Other Federal Agency
Coordinates
32.680, -89.350

Walnut sized hail fell in Madden.

Thunderstorm Wind, Sunflower

When
June 7, 6:55 PM CST
Where
Sunflower County, 2.69 mi ENE of Waco
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
33.350, -90.680

Shingles were pealed off a roof and lawn furniture was blown across a yard. Dime size hail also fell.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310633, 310642, 310661, 310667, 310671, 310811, 310678, 310684, 310687, 310694, 313207, 310700, 310813, 313210, 310701, 310703, 310690, 313211, 310707, 310709, 310723, 310731, 310716, 310819, 310740, 310759, 310766, 310851, 310769, 310843, 310785, 310789, 310793, 310631, 310854, 324617, 310855, 310861.